What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 6, 4:27 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 6, 4:27 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
427 PM CST Wed Jan 6 2021
SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF THE AREA.
.SHORT TERM [Tonight through Thursday Afternoon]...
Line of storms with primarily a wind threat from Groveton to
Coldspring to Conroe to Tomball to Eagle Lake then becomes more
scattered to the southwest should continue to march steadily
southeast and into the coastal waters early this evening.
This line should push through bringing a quick 0.5 to 1.5" of rain
in heavy downpours and dramatically lower visibility. After the
front with these storms pushes through skies should clear quickly
this evening. Wrap around cloud deck should push back south across
the northern areas around midnight and reach the Houston areas by
sunrise and linger into the afternoon. Temperatures tomorrow
should struggle to get into the mid to upper 50s.
45
&&
.LONG TERM [Thursday Night Through Wednesday]...
As the surface cold front and associated weak surface low departs
tomorrow, a period of cool, clear, and dry weather is anticipated
through the remainder of the week end into the early part of the
weekend as broad surface high pressure becomes the dominant synoptic
feature across the central CONUS. In general, afternoon highs will
remain in the mid to upper 50s through Saturday with overnight lows
in the upper 30s to low 40s. Light north to northeasterly winds
should remain near or below 10 miles per hour.
Though there continues to be a great deal of uncertainty surrounding
its development, the main story in the extended period continues to
be the formation of a coastal low on Sunday which could result in
the first instance of wintry precipitation in the greater Houston
area in approximately two years. As an upper trough dips into the
Four Corners region by Late Saturday, its associated jet streak will
provide sufficient upper-level divergence to support deepening low
pressure over the southwestern Gulf, with global guidance indicating
the formation of a closed low on Sunday. As has been the case in
recent months, the GFS deterministic solution remains more
progressive than the EC solution, though the 18Z run has started to
come into better agreement with the slower EC. Given the track
record of the EC in similar events recently, have generally sided
with its solution for this forecast package.
While the precipitation type forecast remains quite messy for Sunday
as the developing surface low pushes towards the central Gulf, there
have been consistent indications over the past 48 hours that support
the possibility of a mixed phase precipitation event during the
overnight hours across the northern/northwestern zones. With 850mb
temps remaining in the vicinity of -2 to -3 degC, total PWs rising
to the vicinity of 1 inch, and forecast soundings indicating a well-
saturated profile, have decided to include rain and snow showers in
the forecast between 00Z and 12Z Monday (Sunday night CST). While
there's still a great deal of uncertainty surrounding this
situation, the possibility of wintry precipitation during this time
is on the increase.
As the coastal low tracks further eastward, clearer and drier
conditions are anticipated by Monday afternoon which should persist
into mid-week.
Cady
&&
.MARINE...
SCA hoisted for the marine waters tonight and through 18z for the
moderate to strong offshore flow in the wake of the front. Tides
lower overnight and could need a short low water advisory late
Thursday morning into the early afternoon with the low tide cycle
but as of now tide levels shouldn't quite get there. Stay tuned.
Winds and seas relaxing Thursday as high pressure builds in then
Friday transitions as high pressure departs and winds start
veering to back onshore by late Friday/early Saturday...then
strengthens Saturday night. Seas build and will looking for SCA
conditions returning along with elevated tide levels Sunday and
Sunday night as the cold front sweeps in as coastal low tracks
northeast from South Texas coastal waters.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 42 54 38 53 33 / 0 0 0 0 0
Houston (IAH) 45 56 40 55 37 / 70 0 0 0 0
Galveston (GLS) 49 56 45 54 44 / 100 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until noon CST Thursday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 6 PM CST this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda Bay.
Small Craft Advisory until 6 PM CST Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&
SHORT TERM...45
LONG TERM...CadyIn the hours before
Special weather statement, Jan 6, 2:35 PM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
235 PM CST Wed Jan 6 2021
TXZ210-211-062115-
Colorado TX-Austin TX-
235 PM CST Wed Jan 6 2021
...SPECIAL WEATHER STATEMENT...
At 234 PM CST, Doppler radar was tracking a strong thunderstorm near
Weimar, or 11 miles northeast of Schulenburg, moving east at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbus, Weimar, Industry, New Ulm, Cat Spring and Frelsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 2980 9671 2996 9657 3004 9636 2970 9627
2963 9681 2969 9682
TIME...MOT...LOC 2034Z 259DEG 28KT 2978 9675
CadySpecial weather statement, Jan 6, 2:56 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
256 PM CST Wed Jan 6 2021
TXZ196>198-212-062145-
Brazos TX-Washington TX-Waller TX-Grimes TX-
256 PM CST Wed Jan 6 2021
...SPECIAL WEATHER STATEMENT...
At 256 PM CST, Doppler radar was tracking a strong thunderstorm near
Brenham, moving east at 30 to 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Brenham, Washington and Independence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 3016 9645 3028 9646 3041 9616 3019 9610
TIME...MOT...LOC 2056Z 252DEG 33KT 3024 9636
Special weather statement, Jan 6, 3:44 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
344 PM CST Wed Jan 6 2021
TXZ163-164-062200-
Houston TX-Trinity TX-
344 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY AND EAST
CENTRAL HOUSTON COUNTIES UNTIL 400 PM CST...
At 343 PM CST, Doppler radar was tracking a strong thunderstorm near
Apple Springs, moving east at around 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Apple Springs and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 3142 9499 3140 9498 3138 9495 3138 9496
3136 9495 3134 9496 3134 9492 3133 9490
3131 9490 3128 9488 3126 9490 3125 9487
3123 9486 3118 9504 3137 9513 3142 9500
TIME...MOT...LOC 2143Z 248DEG 29KT 3131 9500Special weather statement, Jan 6, 3:53 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
353 PM CST Wed Jan 6 2021
TXZ210-211-226-227-062245-
Wharton TX-Colorado TX-Fort Bend TX-Austin TX-
353 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...CENTRAL
WHARTON...SOUTHEASTERN AUSTIN AND WESTERN FORT BEND COUNTIES UNTIL
445 PM CST...
At 353 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of El Campo, moving east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rosenberg, Wharton, Needville, East Bernard, Fulshear, Pleak,
Beasley, Kendleton, Orchard, Weston Lakes, Cinco Ranch, Cumings,
Egypt, Hungerford, Nada and Garwood.
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 2923 9643 2940 9651 2974 9579 2934 9582
TIME...MOT...LOC 2153Z 250DEG 45KT 2930 9641
Special weather statement, Jan 6, 4:26 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
426 PM CST Wed Jan 6 2021
TXZ199-200-211>213-227-237-300-313-062330-
Inland Brazoria TX-Waller TX-Northern Liberty TX-Coastal Harris TX-
Inland Harris TX-Southern Liberty TX-Fort Bend TX-Montgomery TX-
Austin TX-
426 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUSTIN...CENTRAL FORT
BEND...SOUTHEASTERN MONTGOMERY...NORTH CENTRAL BRAZORIA...
SOUTHWESTERN LIBERTY...SOUTHEASTERN WALLER AND HARRIS COUNTIES UNTIL
530 PM CST...
At 425 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodloch to near Orchard. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Northwestern Pasadena, Pearland, Sugar Land, Missouri City, southern
Conroe, eastern Rosenberg, Stafford, South Houston, Bellaire, Humble,
West University Place, Katy, Richmond, Galena Park, Tomball, Jacinto
City, Jersey Village, Dayton, northwestern Manvel and Brookshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 3016 9477 2949 9537 2924 9561 2936 9568
2964 9584 2968 9605 3031 9549
TIME...MOT...LOC 2225Z 255DEG 33KT 3025 9533 2960 9592
CadySpecial weather statement, Jan 6, 4:41 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
441 PM CST Wed Jan 6 2021
TXZ178-179-199-200-062330-
San Jacinto TX-Northern Liberty TX-Polk TX-Montgomery TX-
441 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTGOMERY...
SOUTHEASTERN SAN JACINTO...NORTHERN LIBERTY AND SOUTHEASTERN POLK
COUNTIES UNTIL 530 PM CST...
At 439 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Alabama-Coushatta Reservation to near
Splendora. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleveland, Livingston, Shepherd, Splendora, Daisetta, Hardin,
Goodrich, North Cleveland, Alabama-Coushatta Reservation, eastern
West Livingston, Leggett, Tarkington Prairie, Segno, Moss Hill,
Romayor and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized urban and small stream flooding. Do not drive your vehicle
through flooded roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 3049 9473 3011 9460 3026 9522 3084 9487
3078 9460 3049 9454
TIME...MOT...LOC 2239Z 250DEG 25KT 3073 9473 3029 9516
Cady